Tylenol with pillsWhile acetaminophen is one of the most common ingredients in headache medications, including Tylenol®, it’s also the #1 cause of liver damage in the US.

Recent lawsuits claim Tylenol® didn’t warn people enough about the risks of acetaminophen on the liver.

Here’s what you need to know about this dangerous drug:

What is acetaminophen?

Acetaminophen is an ingredient found in many pain relievers, prescription painkillers, and fever medicines. Most notably, it’s the active ingredient in Tylenol® products. It can also be found in cold and sinus medications and products for menstrual cramp relief.

The abbreviation for acetaminophen is “APAP.” That’s the word you might see on some prescription labels.

What is the difference between Tylenol® and acetaminophen?

Tylenol® is a brand, while acetaminophen is an ingredient. So while Tylenol® contains acetaminophen as its active ingredient, other drugs also contain it, including generic brands.

Are there risks from taking too much acetaminophen?

Acetaminophen is a dangerous drug. The drug has been linked to acute liver damage even in small quantities. That’s one reason people are claiming companies like Tylenol® didn’t warn patients enough about the risks. People can overdose and even die from taking too much at one time, or over a period of time.

How can I tell if a drug contains acetaminophen?

By law, every drug manufacturer has to list their ingredients. Check the “Drug Facts” section on your medication’s label. The “Active Ingredients” section will tell you whether or not the drug contains acetaminophen. A prescription medication may use the abbreviation “APAP” on the label.

How do I know if I’ve taken too much acetaminophen?

If you take too much acetaminophen all at once, you may feel symptoms of nausea, bloating, vomiting, and digestive problems. It’s extremely dangerous to overdose on acetaminophen and can even be deadly, so seek immediate medical attention.

If your liver has been damaged over time by acetaminophen – which is what the current lawsuits are about – it can take a long time to realize you’ve been injured. Symptoms show up as liver problems and can often be traced back to taking acetaminophen.

What should I do if I think I’ve taken too much acetaminophen or been injured by an acetaminophen product?

If you think you’ve taken too much acetaminophen, call 911. Tylenol® overdoses can be deadly.

If you’ve suffered liver damage as a result of taking Tylenol® or acetaminophen, you might be entitled to compensation and should speak with a Tylenol® injury lawyer about your case.

Our Tennessee Tylenol® injury lawyers have helped people who’ve been injured by this dangerous drug. We are still taking Tylenol® clients. Contact us immediately to get started.

And don’t pop another Tylenol until you’ve read our free report: What’s So Dangerous About Tylenol?

In it, you’ll find out:

  •     Why Tylenol is considered a dangerous drug
  •     What happens to many people who take Tylenol
  •     How to determine the toxicity of Tylenol
  •     3 steps to make sure your home is safe from Tylenol

Download your free report today.